# SDR QMLA2014121414139

- Difficulty date: December 14, 2014
- Submitted: December 15, 2014
- Operation: Air carrier
- Aircraft: N156AM
- Make and model: Bolkms BK117B1
- Aircraft serial: 7173
- Aircraft time: 13,329 hours, 53,734 cycles
- System (JASC): 3452 · ATC Transponder System
- Part: Transponder
- Part number: 0110045500
- Part serial: 84142567
- Condition: Malfunctioned
- Location: Cockpit
- Stage of operation: AP
- How discovered: O
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

THE PILOT DETECTED AN ELEC BURNING SMELL IN THE COCKPIT ON APPROACH.  ONCE ON THE GND, HE CALLED IN THE MECHANIC TO INSPECT THE ACFT.  FOUND THAT THE TRANSPONDER HAD BEEN THE SOURCE OF THIS SMELL & WAS INOPERATIVE.  PLACED THE TRANSPONDER ON ORDER & DEFERRED THE SYS IAW THE AMC BK117 SERIES MINIMUM EQUIPMENT LIST.  THIS DEFERRAL REMAINS IN USE AT THE TIME OF THIS SUBMISSION AWAITING A REPLACEMENT TRANSPONDER & THE SUBSEQUENT RE-CERTIFICATION.
